Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jun 23, 2017, 4:27 AM MDT. It took effect at Jun 23, 2017, 6:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 4:27 AM MDT (10:27 UTC)
- In effect from
- Jun 23, 2017, 6:00 PM MDT
- Expired
- Jun 24, 2017, 2:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
370 WWUS75 KABQ 231027 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 427 AM MDT Fri Jun 23 2017 ...HAZARDOUS HEAT AGAIN FRIDAY ACROSS PORTIONS OF CENTRAL TO WESTERN NEW MEXICO... .High pressure will continue to reside over southwestern New Mexico today, keeping hot temperatures over some central to western portions of the state today. The hot temperatures and low humidity will create a harsh environment for those working outdoors or engaging in vigorous physical activity. Dehydration, heat exhaustion, and heat stroke will be possible if proper precautions are not carried out. Relief from the hot temperatures is finally expected early this evening for the Rio Grande valley, and into the overnight hours for areas farther west as a cold front will arrive. The cold front will usher in gusty winds, that will accelerate through the Tijeras canyon and impact eastern Albuquerque. Some gusts may occasionally reach as high as 50 mph this evening in portions of the Albuquerque metro area. NMZ519-231800- /O.NEW.KABQ.WI.Y.0036.170624T0000Z-170624T0800Z/ /O.EXB.KABQ.HT.Y.0008.170623T2000Z-170624T0200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 427 AM MDT Fri Jun 23 2017 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM MDT SATURDAY... The National Weather Service in Albuquerque has issued a Heat Advisory, which is in effect from 2 PM this afternoon to 8 PM MDT this evening. A Wind Advisory has also been issued. This Wind Advisory is in effect from 6 PM this evening to 2 AM MDT Saturday. * LOCATION...West Central Plateau, Mountains and Highlands; Southwest Mountains; San Francisco and Lower Rio Grande valleys. * WINDS...Increasing from the east at 25 to 35 mph with occasional gusts to 50 mph in areas downwind of Bear canyon and Tijeras canyon. * TIMING...Winds will abruptly strengthen this evening around 6 pm, persisting through the early morning hours Saturday. * VISIBILITY...Widespread visibility reductions are not anticipated. * TEMPERATURES...Highs around 98 to 101 this afternoon in the middle Rio Grande valley, including Albuquerque and Los Lunas. * LOCAL IMPACTS...Very hot temperatures with rather low relative humidity will increase the risk for dehydration and heat related illnesses. Pets and livestock will also be impacted by these very hot temperatures. Strong east canyon winds will create dangerous cross winds on north to south oriented roads this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ505>509-520-231800- /O.EXT.KABQ.HT.Y.0008.170623T2000Z-170624T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Lower Rio Grande Valley- 427 AM MDT Fri Jun 23 2017 ...HEAT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * LOCATION...West Central Plateau, Mountains and Highlands; Southwest Mountains; San Francisco and Lower Rio Grande valleys. * TIMING...This afternoon through the early evening. * TEMPERATURES...Highs around 95 to 101 in the San Francisco and Lower Rio Grande valleys. Highs mainly in the mid 90s in the mountains, with some cooler readings over the highest terrain. * LOCAL IMPACTS...Very hot temperatures with rather low relative humidity will increase the risk for dehydration and heat related illnesses. Pets and livestock will also be impacted by these very hot temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
2 follow-up statements
461 WWUS75 KABQ 231758 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1158 AM MDT Fri Jun 23 2017 ...HAZARDOUS HEAT AGAIN FRIDAY ACROSS PORTIONS OF CENTRAL TO WESTERN NEW MEXICO... .High pressure will continue to reside over southwestern New Mexico today, keeping hot temperatures over some central to western portions of the state today. The hot temperatures and low humidity will create a harsh environment for those working outdoors or engaging in vigorous physical activity. Dehydration, heat exhaustion, and heat stroke will be possible if proper precautions are not carried out. Relief from the hot temperatures is finally expected early this evening for the Rio Grande Valley, and into the overnight hours for areas farther west as a cold front arrives. The cold front will usher in gusty winds, that will accelerate through the Tijeras canyon and impact eastern Albuquerque. Some gusts may occasionally reach as high as 50 mph this evening in portions of the Albuquerque metro area. NMZ519-240200- /O.CON.KABQ.HT.Y.0008.170623T2000Z-170624T0200Z/ /O.CON.KABQ.WI.Y.0036.170624T0000Z-170624T0800Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 1158 AM MDT Fri Jun 23 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM MDT SATURDAY... * LOCATION...The middle Rio Grande Valley including the Albuquerque Metro area. * WINDS...Increasing from the east at 25 to 35 mph with occasional gusts to 50 mph in areas downwind of Bear and Tijeras canyons. * TIMING...Winds will abruptly strengthen this evening around 6 pm, persisting through the early morning hours Saturday. * VISIBILITY...Widespread visibility reductions are not anticipated. * TEMPERATURES...Highs around 98 to 101 this afternoon in the middle Rio Grande valley, including Albuquerque and Los Lunas. * LOCAL IMPACTS...Very hot temperatures with rather low relative humidity will increase the risk for dehydration and heat related illnesses. Pets and livestock will also be impacted by these very hot temperatures. Strong east canyon winds will create dangerous cross winds on north to south oriented roads this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ505>509-520-240200- /O.CON.KABQ.HT.Y.0008.170623T2000Z-170624T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Lower Rio Grande Valley- 1158 AM MDT Fri Jun 23 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...West Central Plateau, Mountains and Highlands; Southwest Mountains; San Francisco and Lower Rio Grande valleys. * TIMING...This afternoon through the early evening. * TEMPERATURES...Highs around 95 to 101 in the San Francisco and Lower Rio Grande valleys. Highs mainly in the mid 90s in the mountains, with some cooler readings over the highest terrain. * LOCAL IMPACTS...Very hot temperatures with rather low relative humidity will increase the risk for dehydration and heat related illnesses. Pets and livestock will also be impacted by these very hot temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$ 34
754 WWUS75 KABQ 240208 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 808 PM MDT Fri Jun 23 2017 ...STRONG EAST CANYON WINDS INTO THE MIDDLE RIO GRANDE VALLEY TONIGHT... .A cold front will usher in gusty winds, that will accelerate through the Tijeras canyon and impact eastern Albuquerque. Some gusts may occasionally reach as high as 50 mph this evening in portions of the Albuquerque metro area. NMZ519-240800- /O.EXP.KABQ.HT.Y.0008.000000T0000Z-170624T0200Z/ /O.CON.KABQ.WI.Y.0036.000000T0000Z-170624T0800Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 808 PM MDT Fri Jun 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT SATURDAY... ...HEAT ADVISORY HAS EXPIRED... * LOCATION...The middle Rio Grande Valley including the Albuquerque Metro area. * WINDS...Increasing from the east at 25 to 35 mph with occasional gusts to 50 mph in areas downwind of Bear and Tijeras canyons. * TIMING...Winds will abruptly strengthen this evening, then persist through the early morning hours Saturday. * VISIBILITY...Widespread visibility reductions are not anticipated. * LOCAL IMPACTS...Strong east canyon winds will create dangerous cross winds on north to south oriented roads this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ505>509-520-240315- /O.EXP.KABQ.HT.Y.0008.000000T0000Z-170624T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Lower Rio Grande Valley- 808 PM MDT Fri Jun 23 2017 ...HEAT ADVISORY HAS EXPIRED... Temperatures will continue to decrease this evening as a backdoor cold front makes westward progress across the state. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 23, 3:44 AM MDT, 43 minutes earlier.
Area forecast discussion, Jun 23, 3:44 AM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 344 AM MDT Fri Jun 23 2017 .SYNOPSIS... A big swing in temperatures is expected across eastern New Mexico today with some relief to the recent heat wave finally arriving. As a cold front spills into the plains and pushes toward the central mountain chain, gusty north winds will usher in cooler than normal temperatures, along with some moisture and a few thunderstorms, namely along and east of the central mountain chain. In the central to western sections of New Mexico, the temperatures will remain warm to hot ahead of the cold front with 90s and even some triple digit temperatures expected again through the afternoon. Temperatures will finally drop early this evening when the cold front arrives in the Rio Grande valley and advances toward the Continental Divide. Showers and thunderstorms will develop in western and central New Mexico on Saturday along the leading edge of the front with more storms redeveloping on Sunday across much of the state. Some storms could turn strong to severe. && .DISCUSSION... Busy weather pattern on tap for today and the weekend as a potent cold front advances into New Mexico, finally breaking the heat wave and shifting the pattern to a more stormy one. Storms today will be concentrated across the Sangres through the late morning and early afternoon, expanding southward along the mountains of central to south central New Mexico through the afternoon. The front is so speedy and dynamic, models appear to be having difficulty pinpointing the timing, stability, and other correlated parameters as it races into NM. There is certainly some potential for strong to severe storms in eastern NM through the afternoon, but the highest confidence for decent directional shear profiles being juxtaposed over sufficient CAPE/instability would be in the southeastern quadrant of the forecast area today. Central to western zones are still going to have to endure the heat today before the front arrives this evening and into the overnight. Heat advisory that was issued yesterday will stand, although many locales will likely run a degree or two or three less than yesterday's reading due to a slight reduction in mid tropospheric pressure heights and a slightly cooler morning temperature to start the day. Winds will surge through gaps/canyons within the central mountain chain early this evening, prompting a wind advisory for the eastern ABQ metro area. Into the evening and the overnight the front could ignite a few storms as the boundary races up the east faces of the Continental Divide. The timing and speed of the boundary will dictate how long these sustain themselves, but fairly short-lived cells are expected as the front races toward the AZ-NM border tonight. Temperatures will run 10 to 20 degrees below normal in the eastern half of NM on Saturday with the western half hovering near to slightly above normal. An upward surge in dewpoints associated with the front will set the stage for scattered to numerous storms around the higher terrain of west central to southwestern NM Saturday with a secondary focus along the central mountain chain. Modest temperature changes are anticipated on Sunday, but a healthier and more widespread crop of storms will be likely as ample moisture, surface convergence and even some faint upslope in a few areas persists. Much like today, sufficient directional wind shear would be present for strong to severe cells on Saturday and Sunday in many areas of the state. As the upper high loiters to the southwest of NM into Monday, the orientation of both the upper and boundary layer flow will be such that the moisture persists over the state, fueling additional rounds of showers and thunderstorms. Temperatures would rise a couple more degrees in the plains, but still remain below normal. Into Tuesday and the mid week period, the ridge of high pressure takes a hit from stronger westerlies to the north. This will suppress the ridge some while introducing dry air aloft into NM that will subsequently limit storm chances. 52 && .FIRE WEATHER... A backdoor front is racing down the eastern plains tonight sharply dropping temperatures. Daytime highs look to fall 20F-30F over the NE plains and 5F-15F for the SE plains today. The front will push into the Rio Grande Valley and to the AZ border Saturday morning where highs will fall to several degrees below normal for central NM and a few degrees above normal for the western highlands. Dry NW flow will continue over NW New Mexico this afternoon stalling the front at the central mtn chain today. Breezy winds, high Haines and 6-10 hrs of single digit RHs allowing for a few areas of critical fire conditions will still be present over the NW portions of the state Friday. Depending on just how strong the initial frontal push is today, NW winds will battle with SE winds along portions of the Rio Grande Valley...with a buffer zone through the Rio Grande Valley. Winds within this area could bounce back and forth b/w NW and SE, with the two potentially squeezing to S winds in the upper RGV, and N winds in the middle RGV south of the Sandias. The front will bring in strong gusty canyon winds into the ABQ and SAF metro areas between 1800-0000 Friday night as it surges forth to the AZ border by midnight. Mixing hgts and vent rates fall sharply behind the front, staying high/excellent over the far NW. The moisture replenishing will also allow for very good RH recoveries each night this weekend into early next week, while also allowing for the potential for areas of patchy morning fog over the eastern plains through Tuesday morning. Increased sfc moisture will also allow for increased afternoon tstm activity, with the central mtns favored first Friday and then spreading over the western high terrain Saturday into early next week. Models are depicting high CAPE values near 2000 J/kg, steep lapse rates near 9C/km and decent bulk shear 20-40 kts focusing over the SW mtns Saturday. These factors could allow for some of the afternoon tstms to become severe Saturday afternoon/evening while outflow bdries could force some of these storms into the valleys. Afternoon tstm activity will continue each day into early next week. Long range, models continue to show the upper ridge being shunted to the Baja coast with zonal flow aloft over the central Rockies. This will push in drier westerly flow over the northern half of NM starting Tuesday and more-so Wednesday. Precipitation coverage becomes limited to the southern portions of the state. Temperatures also begin to rebound to above normal by mid-week. By late next week the GFS shows the ridge attempting to build back over AZ. The previous runs showing what appeared to be a weak monsoon-like push into the Chihuahuan Desert and southern NM have backed off somewhat. However another backdoor front could replenish moisture and bring another break in hot temps across the east by the end of next week. 24 && .AVIATION... 06Z TAF CYCLE A backdoor front has begun to push through the eastern plains this evening bringing in cooler temperatures and strong E/NE winds. The front will wash up to the central mtn chain tonight before being stalled by NW flow over the western half of the state Friday. A few storms are likely to fire up over the central mtn chain, and with NW flow aloft will likely push SE over the eastern plains Friday afternoon. There is some potential for MVFR cigs at KLVS and KTCC early Friday morning but not enough confidence to include them in the TAF. The front will surge westward early Friday evening into Saturday morning where strong gap winds, likely to AWW threshold, will impact KABQ, KSAF overnight into Saturday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 99 59 95 58 / 0 5 5 5 Dulce........................... 91 43 87 46 / 5 5 20 20 Cuba............................ 91 50 86 55 / 5 5 20 20 Gallup.......................... 97 53 92 53 / 5 10 20 20 El Morro........................ 93 55 89 52 / 5 20 40 50 Grants.......................... 96 57 89 56 / 5 20 40 50 Quemado......................... 92 55 91 62 / 10 10 30 40 Glenwood........................ 99 59 95 62 / 10 5 20 30 Chama........................... 83 41 80 40 / 10 10 20 30 Los Alamos...................... 89 56 82 58 / 10 20 10 20 Pecos........................... 83 50 77 53 / 30 20 20 30 Cerro/Questa.................... 81 48 81 51 / 20 20 20 30 Red River....................... 72 43 70 45 / 30 20 30 40 Angel Fire...................... 74 39 72 41 / 30 20 30 40 Taos............................ 88 49 83 50 / 10 20 10 20 Mora............................ 74 47 77 52 / 20 20 20 30 Espanola........................ 95 56 87 58 / 10 20 5 20 Santa Fe........................ 91 56 83 58 / 20 20 20 20 Santa Fe Airport................ 95 54 86 57 / 10 20 10 20 Albuquerque Foothills........... 97 64 89 65 / 10 20 10 30 Albuquerque Heights............. 98 66 90 66 / 5 20 20 30 Albuquerque Valley.............. 100 63 91 64 / 5 20 20 30 Albuquerque West Mesa........... 99 64 90 65 / 5 20 10 30 Los Lunas....................... 101 64 93 62 / 0 20 20 30 Rio Rancho...................... 98 62 90 65 / 5 20 10 30 Socorro......................... 101 67 93 66 / 0 20 20 30 Sandia Park/Cedar Crest......... 92 56 84 54 / 20 20 20 20 Tijeras......................... 94 60 87 60 / 20 20 20 20 Moriarty/Estancia............... 92 54 82 54 / 30 30 20 20 Clines Corners.................. 80 52 76 54 / 30 30 30 30 Gran Quivira.................... 94 57 84 59 / 30 20 20 40 Carrizozo....................... 95 61 85 61 / 20 20 20 30 Ruidoso......................... 87 53 74 52 / 30 30 30 30 Capulin......................... 67 47 73 51 / 40 10 10 20 Raton........................... 73 49 75 50 / 30 20 20 20 Springer........................ 78 54 78 51 / 20 20 10 20 Las Vegas....................... 75 49 72 52 / 20 20 20 30 Clayton......................... 69 52 72 53 / 20 10 5 10 Roy............................. 74 50 70 53 / 20 10 10 10 Conchas......................... 83 57 77 60 / 20 20 10 10 Santa Rosa...................... 84 57 78 58 / 20 20 10 10 Tucumcari....................... 83 56 77 59 / 20 20 5 5 Clovis.......................... 87 57 74 58 / 20 20 10 5 Portales........................ 91 59 75 58 / 20 20 10 10 Fort Sumner..................... 88 60 78 60 / 20 20 10 10 Roswell......................... 101 65 83 63 / 30 30 20 20 Picacho......................... 92 60 78 58 / 30 30 20 20 Elk............................. 89 59 73 56 / 30 30 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 2 PM this afternoon to 8 PM MDT this evening for the following zones... NMZ505>509-520. Wind Advisory from 6 PM this evening to 2 AM MDT Saturday for the following zones... NMZ519. && 52
Hazardous weather outlook, Jun 22, 4:46 AM MDT, 23 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 446 AM MDT Thu Jun 22 2017 NMZ501>540-231100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 446 AM MDT Thu Jun 22 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Hazardous heat already occuring over central and western areas will spread to include portions of the east central and southeast plains today as a strong high pressure system persists overhead. See the latest Heat Advisory for more information. There is a slight risk of severe thunderstorms across the far eastern plains this evening, with large hail and damaging wind being the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The potential exists for the heatwave to persist for one more day on Friday in central and western valleys located along and south of Interstate 40. A few strong to severe thunderstorms will again be possible each afternoon and evening this weekend along and east of the central mountain chain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening across the far eastern plains due to the potential for severe thunderstorms. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:19 PM MDT | Special Weather Statement | ABQ | Curry | 41 min |
| Jun 22, 6:56 PM MDT | Special Weather Statement | ABQ | Curry | 34 min |
| Jun 23, 3:21 PM MDT | Special Weather Statement | ABQ | San Miguel | 24 min |
| Jun 23, 3:34 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 26 min |
| Jun 23, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 46 min |
| Jun 23, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 23 min |
| Jun 23, 4:56 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Jun 23, 5:34 PM MDT | Special Weather Statement | ABQ | 26 min |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.